MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG30034UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Image analysis: procedural image review confirms the presence of diffuse calcified disease in a tortuous lad.The mid vessel appears to have exhibited 90% stenosis.The vessel was pre-dilated followed by delivery and deployment of a long stent to the distal vessel.The delivery and dislodgment of the complaint device was not captured on the images provided.But images confirm the presence of a dislodged stent in the proximal lad.This is followed by the advancement of a guide extension catheter distal to the guide catheter tip, with the delivery of a balloon inside the dislodged stent.The dislodged stent is expanded with sequential dilation of balloons inside the stent.The junction between the previously dislodged stent in the proximal vessel and the distal stent is pre-dilated followed by stent deployment overlapping the two previously deployed stents.A shorter stent is then positioned proximal to the most proximal stent and it is deployed and post-dilated.Images of the deployed stents in the vessel confirm the severe tortuosity throughout the vessel.This combined with the calcification in the vessel and the 90% stenosis mid vessel, prior to the deployment of the stents, suggests that the vessel morphology impacted on the stent securement and the dislodgement during attempted delivery to the mid vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent (des) to treat a severe calcified, mild tortuous lesion with 90% stenosis lesion in the proximal/mid/distal left anterior descending (lad) artery.The patient had a saccular aneurysm in the mid lad.The device was inspected with no issues were.Negative prep was not performed.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.A right femoral approach was used.It was reported that stent deformation and stent dislodgement occurred when an attempt was made to remove the undeployed stent following failed delivery.It was detailed that a non-medtronic (mdt) guidewire was inserted through the lesion and changed to another non-mdt wire over a non-mdt catheter.Rotational atherectomy was performed.Post-atherectomy wire was exchanged for a non-mdt wire.The distal lad was treated with a 3.0 x 38mm onyx frontier des.Then the 3.0 x 34mm onyx frontier des was delivered down the mid lad, however, it became stuck in the proximal segment and dislodged from the balloon.Resistance was noted during attempted withdrawal of the device, however, excessive force was not used.Multiple attempts were made to snare the dislodged stent but were unsuccessful.It was possible to get a 1.25 x 10mm balloon into the dislodged stent and inflate the balloon.There was continued upsizing of balloons with a 2.0 x 12mm, followed by 2.5 x 12mm and finally a 3.0 x 12mm euphora balloon and the stent was deployed where it had been dislodged.A non-mdt guide extension catheter was used for support.Another 3.0 x 26mm onyx frontier des was inserted between the proximal and distal stent.Post deployment of the three onyx frontier stents the proximal lad appeared to be hazy, however, there was no dissection or thrombus.A fourth 3.5 x 8mm onyx frontier des was deployed proximally.The same balloon was used to post-dilate all stents.Post intervention there was no residual stenosis and timi 3 flow.A temporary pacemaker was placed during the procedure.The patient is alive with no further injury.There is no complaint against any of the other onyx frontier stents used or against any euphora balloons used.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16527972
Report Number9612164-2023-01079
Device Sequence Number2620219
Product Code NIQ
UDI-Device Identifier00763000511524
UDI-Public00763000511524
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2024
Device Model NumberONYXNG30034UX
Device Catalogue NumberONYXNG30034UX
Device Lot Number0011039561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/17/2023
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale